MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-8
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Itching Sensation (1943); Obstruction/Occlusion (2422)
Date of Event 08/07/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510 k#: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(6) 2014 the patient was treated for biliary obstruction due to cholangiocarcinoma with placement of two zib6 -10.0-80s.No adverse events related to the procedure.2 stents placed same day and lot #.Patient received chemotherapy on (b)(6) 2014 to (b)(6) 2015.Re-current biliary obstructions (b)(6) 2014.Due to tissue or tumor ingrowth.Patient presented with abdominal pain and itching.Intervention performed 170 days post procedure.Treatment endoscopic intervention radiofrequence cleaning.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(6) 2015.383 days post procedure.Neoplasm progression.No treatment.Patient death (b)(6) 2015.Due to primary disease progression.The reintervention was noted to be successful.On (b)(6) 2015, the patient died.The cause of death was primary disease progression.Dash sphincterotome used.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 06-dec-2024.
 
Additional Manufacturer Narrative
Pma/510(k)#: k163018.Device evaluation.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.This file was created in response to the pmcf study.Manufacturing records.Prior to distribution, all zilbs-635-10-8 devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for zilbs-635-10-8 of lot number c924001 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label.As per the instructions for use, ifu0065 which informs the user about the potential adverse events "associated with ercp include, but are not limited to pancreatitis, cholangitis, cholestasis, aspiration, perforation, hemorrhage, infection, liver abscess, sepsis, allergic reaction to contrast or medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest.¿ additional adverse events that occur in conjunction with biliary stent placement include, but are not limited to: trauma to the biliary tract or duodenum, perforation, obstruction of the pancreatic duct, stent migration, stent occlusion, tumor ingrowth or excessive hyperplastic tissue ingrowth, tumor overgrowth, stent misplacement, pain, fever, nausea, vomiting, inflammation, recurrent obstructive jaundice, bile duct ulceration, death (other than due to normal disease progression).It should be noted that the instructions for use (ifu0065) lists stent occlusion as a potential adverse event that can occur in conjunction with biliary stent placement.There is no evidence to suggest the user did not follow the ifu.Image review an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause can be attributed to patient pre-existing conditions and/or known adverse effects.From the study it is known that the patient had cholangiocarcinoma (bile duct cancer).As per medical advisor input recurrent biliary obstruction (stent occlusions) along with the with abdominal pain and itching was attributed to cholangiocarcinoma (bile duct cancer).As previously noted, stent occlusion and pain are listed as potential adverse events that can occur in conjunction with biliary stent placement.Summary complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the treatment applied was endoscopic intervention radiofrequency cleaning.On (b)(6) 2015, the patient died.Clinical input received stated that the device did not cause or contribute to the patient death but would have been due to primary disease progression.Complaints of this nature will continue to be monitored for similar events.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20795310
Report Number3001845648-2024-00705
Device Sequence Number7808622
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)160919(10)C924001
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2016
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC924001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/07/2014
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight55 KG